Hail, Laramie
- When
- May 14, 2:20 PM MST
- Where
- Laramie County, 28 mi N of Cheyenne
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.535, -104.820
Brief severe thunderstorm produced hail over far northern Laramie county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Brief severe thunderstorm produced hail over far northern Laramie county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 14, 2:15 AM MST, 12 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 315 AM MDT MON MAY 14 2007 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT...COLD FRONT THRU DGW WITH 88D SHOWING BOUNDARY PUSHING SOUTH ACROSS SRN PLATTE COUNTY EARLY THIS MORNING. COLD FRONT WILL CONTINUE TO PUSH SOUTH AND SHOULD CLEAR THE ENTIRE CWA BY MID MORNING. SCTD SHOWERS AND TSTRMS WILL DEVELOP BEHIND THE FRONT LATER THIS MORNING AND AFTN IN UPSLOPE FLOW...AIDED BY APPROACH OF UPPER TROF WHICH WILL SWING ACROSS THE CWA THIS AFTN INTO THE EARLY EVENING. EXPECT PCPN TO CLEAR OUT FAIRLY QUICKLY FROM NORTH TO SOUTH THIS EVENING AS UPPER TROF SHIFTS EAST AND SFC HIGH BUILDS INTO THE AREA. TUESDAY LOOKING MAINLY DRY WITH MORE SEASONABLE TEMPERATURES...THOUGH A BIT OF INSTABILITY OVER THE SOUTHERN MTNS MIGHT BE SUFFICIENT TO TOUCH OFF A FEW SHOWERS CLOSE TO THE COLORADO BORDER DURING THE AFTERNOON. .LONG TERM...WED THRU SUN...LARGE UPPER RIDGE TO BUILD INTO THE REGION FOR WED THRU FRI. COOLER SRLY RETURN FLOW AROUND CNTRL U.S. SFC HIGH PRES WILL LINGER INTO WED...THEN TEMPS WARM TO ABOVE NORMAL LEVELS LATER IN THE WEEK. UPPER RIDGE FLATTENS AND SHIFTS E INTO PLAINS SAT INTO SUN IN ADVANCE OF BROAD PAC NW UPPER TROF. SOME QUESTION AS TO HOW MUCH MOISTURE WILL BE AVBL FOR LATE DAY SHWRS/TSTMS THRU THE PD...BUT EXPERIENCE OF LAST FEW DAYS SUGGESTS A SLIGHT CHANCE WILL BE OK FOR NOW. TEMPS STAY WARM THRU THE WEEKEND AS COLD FRONT DOESNT MAKE INTO THE AREA UNTIL SUN NIGHT. GOOD AGREEMENT AND CONTINUITY FROM OTHER MODELS FOR ABOVE SCENARIO. && .AVIATION...VFR CONDS EARLY THIS MORNING...THEN EXPECT SCTD SHOWERS AND TSTRMS THIS AFTERNOON INTO THE EVENING. MOISTENING SFC UPSLOPE FLOW SHOULD PRODUCE AREAS OF MVFR/IFR CONDS LATER THIS AFTERNOON AND TONIGHT ESPECIALLY OVER AND CLOSE TO THE MTNS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 315 PM MDT MON MAY 14 2007 NEZ001>003-019>021-054-055-WYZ059>070-151130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 315 PM MDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE WILL BE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING OVER MAINLY THE SOUTHERN HALF OF THE AREA. A FEW OF THE STORMS WILL BE STRONG...PERHAPS SEVERE...PRODUCING HEAVY RAIN...ONE INCH HAIL...AND STRONG WINDS WINDS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO WIDELY SCATTERED LATE DAY THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA JUST ABOUT EVERY DAY FROM WEDNESDAY TO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT A FEW SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...AND SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The Cheyenne radar (KCYS), 43 km away, was scanning. The volume nearest the first event began at 21:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21423.